Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 6, 2018, 6:45 AM CDT for Winnebago County, Wisconsin. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 6:45 AM CDT (11:45 UTC)
- Expired
- May 6, 2018, 1:28 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (North) at Oshkosh-Lake Winnebago (OSHW3). The gauge peaked at 3.63 ft at May 6, 2018, 5:00 AM CDT.
- Action stage
- 3.5 ft
- Minor stage
- 3.7 ft
- Moderate stage
- 4.2 ft
- Major stage
- 4.8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
111 WGUS43 KGRB 061145 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 645 AM CDT Sun May 6 2018 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Lake Winnebago at Oshkosh affecting Winnebago County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC139-070245- /O.NEW.KGRB.FL.W.0010.180506T1145Z-000000T0000Z/ /OSHW3.1.ER.180506T0817Z.180506T1000Z.000000T0000Z.NO/ 645 AM CDT Sun May 6 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Lake Winnebago at Oshkosh. * At 6:00 AM Sunday the stage was 3.6 feet. * Flood stage is 3.5 feet. * Impacts at 3.5 feet. Which is flood stage...there is minor flooding to boat docks and backyards of homes in area of the gage and along the western shore of lake Winnebago. Water is reaching homes during periods of strong onshore winds. && LAT...LON 4389 8847 4400 8856 4415 8847 4414 8841 $$
1 follow-up statement
738 WGUS83 KGRB 061828 FLSGRB Flood Statement National Weather Service Green Bay WI 128 PM CDT Sun May 6 2018 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Lake Winnebago at Oshkosh AFFECTING Winnebago County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC139-061858- /O.CAN.KGRB.FL.W.0010.000000T0000Z-180506T1828Z/ /OSHW3.1.ER.180506T0817Z.180506T1000Z.180506T1448Z.NO/ 128 PM CDT Sun May 6 2018 The Flood Warning is cancelled for The Lake Winnebago at Oshkosh. * At 1:00 PM Sunday the stage was 3.4 feet and slowly falling. * Flood stage is 3.5 feet. * Impacts at 3.3 feet. There is minor flooding of lowland. Water approaches a few homes in low lying areas. && LAT...LON 4389 8847 4400 8856 4415 8847 4414 8841 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 6, 3:38 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 6, 3:38 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 338 AM CDT Sun May 6 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 337 AM CDT Sun May 6 2018 Shortwave trough and weak surface low will exit the region shortly after sunrise, and take any remaining showers with them. Much drier air will move in from the north, courtesy of a Hudson Bay High. Mixing down some of the dry air aloft will result in low relative humidity this afternoon and evening, especially in the north. Highs today will be a little cooler than yesterday, especially near the lake. Skies will be clear tonight, and winds light. This should allow temperatures to fall slightly below MOS forecasts. Dry weather will continue Monday with slightly warmer temperatures and south winds. .LONG TERM...Monday Night Through Saturday Issued at 337 AM CDT Sun May 6 2018 After a generally dry start to the work week due to a surface high and mid level ridge, showers are expected to move in on Wednesday ahead of an approaching mid level trough and surface low pressure system. There are some small chances for rain in the northern and western parts of the forecast area before then. The rain chances continue through Wednesday night before the departing trough and low distance themselves from Wisconsin. Only a slight chance for showers remains for Thursday morning. A couple of weaker mid level short waves moving through the region, along with surface lows approaching the state as they move along a frontal boundary, will bring a chance for showers starting late Thursday night and continuing through Saturday. Models vary in timing and location of precipitation after the midweek system departs, so forecast confidence is medium at best for later in the week. The location of the heaviest rainfall is a major concern since east-central Wisconsin is already rather waterlogged while northern Wisconsin has been quite dry with little or no precipitation and low relative humidities during the day. Temperatures should be above normal through at least Wednesday, but cooler air moves in behind the midweek system bringing cooler than normal conditions back to the area for the end of the week into early next weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1009 PM CDT Sat May 5 2018 Scattered showers and isolated t-storms will move across the southern part of the forecast area over the next few hours. Brief reductions in vsbys are possible in heavier showers, although cigs will remain above 5000 ft at most locations. Skies becoming mainly clear on Sunday. && .HYDROLOGY... Issued at 337 AM CDT Sun May 6 2018 ALmost all rivers and streams should continue to slowly fall. A few will remain above bankfull or just above flood stage for another day or two. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MG AVIATION.......JKL HYDROLOGY......RDM
Hazardous weather outlook, May 6, 3:50 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 350 AM CDT Sun May 6 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 350 AM CDT Sun May 6 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Very low relative humidity will result in elevated fire weather conditions across northern Wisconsin Sunday afternoon. Water levels of most rivers and streams will continue to fall, but a few will remain above bankfull or just above flood stage. .DAYS TWO THROUGH SEVEN...Monday through Saturday Near critical fire weather conditions are expected Monday afternoon due to warming temperatures, increasing southwest winds and continued very low relative humidity. A few rivers and streams will remain above bankfull or just above flood stage through the middle of the week. There is a small chance of thunderstorms over parts of central and east central Wisconsin Wednesday afternoon, but severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-070900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 350 AM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. RDM/MG
In the hours before
Special weather statement, May 6, 2:05 AM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
205 AM CDT SUN MAY 6 2018
WIZ048-049-060730-
Calumet-Winnebago-
205 AM CDT SUN MAY 6 2018
...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN CALUMET AND
NORTHEASTERN WINNEBAGO COUNTIES...
At 204 AM CDT, radar indicated showers were located along a line
extending from 7 miles north of Oshkosh to Southern Lake Winnebago to
Campbellsport to Hartford. Movement was southeast at 15 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Central Lake Winnebago, St Anna, Northern Lake Winnebago, Neenah,
Brothertown, Stockbridge, Quinney, Jericho, Kloten and Charlesburg.
LAT...LON 4394 8816 4394 8840 4393 8840 4420 8861
4411 8827 4389 8810 4389 8816
TIME...MOT...LOC 0704Z 298DEG 15KT 4412 8855 4388 8836 4361 8829 4334
8836
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:11 AM CDT | Special Weather Statement | GRB | Waushara | 34 min |
| May 6, 2:05 AM CDT | Special Weather Statement | GRB | Calumet | 25 min |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.